Hail, Pembina
- When
- May 27, 7:56 AM CST to 8:00 AM CST
- Where
- Pembina County, Neche
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.983, -97.533
10 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at May 27, 3:30 AM CST, 4 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 430 AM CDT SAT MAY 27 2006 .SHORT TERM... UPPER LEVEL TROUGH WAS OVER THE PACIFIC NORTHWEST WHILE AN UPPER LEVEL RIDGE WAS OVER THE GREAT PLAINS. TROUGH-RIDGE PATTERN SHIFTS SLOWLY EAST INTO THE ROCKIES-EASTERN US RESPECTIVELY BY TUE MORNING. WATER VAPOR LOOP SHOWS A SHORT WAVE OVER EASTERN COLORADO AND IS FORECAST TO MOVE INTO THE SOUTHERN FORECAST AREA BY LATE THIS AFTERNOON. WILL ADD CHANCE FOR THUNDER IN THE SOUTH LATE AFTERNOON AND TONIGHT. PRECIPITABLE WATER RISES FROM AROUND AN INCH THIS MORNING TO NEAR 1.75 INCHES SAT NIGHT. RADAR SHOWING STRONG STORMS OVER NORTHWEST ZONES MOVING NORTHEAST ABOUT 25 KNOTS. LIFTED INDICES REMAIN NEUTRAL OVER NORTHWEST ZONES WITH MODEST SURFACE MOISTURE FLUX CONVERGENCE. PROBLEM SAT NIGHT MAY BE FLOODING POTENTIAL OVER NORTHERN ZONES. LOW LEVEL MOISTURE INCREASES TO BETTER THAN 12 G/KG OVER FORECAST AREA. SOTRM MOTION WILL BE VERY FAST. .LONG TERM... NO CHANGES. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && HOPPES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 715 AM CDT SAT MAY 27 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-281215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 715 AM CDT SAT MAY 27 2006 ...SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORMS ARE EXPECTED AGAIN SUNDAY AFTERNOON AND SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT CHANCE OF SEVERE THUNDERSTORMS IS EXPECTED THIS AFTERNOON AND TONIGHT OVER ALL OF EASTERN NORTH DAKOTA AND WEST CENTRAL AND NORTHWEST MINNESOTA. THE STORMS WILL MOST LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE POSSIBLE. ALSO LOCALLY HEAVY RAINFALL CAN BE EXPECTED. THE STORMS WILL DEVELOP AFTER 3 PM AND WILL CONTINUE THROUGH SATURDAY NIGHT. AN UPPER LEVEL DISTURBANCE OVER EASTERN COLORADO WILL MOVE INTO THE SOUTHERN FORECAST AREA LATER THIS AFTERNOON AND THE PRODUCE THE THUNDERSTORMS. OTHER THUNDERSTORMS WILL OCCUR ALONG A STALLED COLD FRONT OVER THE DEVILS LAKE BASIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR SUNDAY...A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EASTERN NORTH DAKOTA AND PARTS OF NORTHWEST MINNESOTA OR WEST OF A LINE FROM BAUDETTE TO ELBOW LAKE MINNESOTA. THE STORMS WILL MOST LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS. THE STORMS WILL DEVELOP IN THE AFTERNOON AND MAY GO INTO SUNDAY NIGHT. LOCALLY HEAVY RAIN WILL BE POSSIBLE. A COLD FRONT WILL MOVE EAST ACROSS EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA. THUNDERSTORMS WILL OCCUR NEAR THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
The Fargo/Grand Forks radar (KMVX), 163 km away, was scanning. The volume nearest the first event began at 13:40 UTC.
10 hail, 1 flash flood. Local standard time, as filed.
Water covered several roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512360, 5512361, 5512362, 5512363, 5512364, 5512365, 5512366, 5512367, 5512368, 5512369, 5512370.